Alert archive / Texas / Wind Advisories in 2023

Wind Advisory 3, NWS Austin/San Antonio, TX

February 13, 202313 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Feb 13, 2023, 2:27 AM CST for 13 counties in Texas. It took effect at Feb 13, 2023, 9:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2023, 2:27 AM CST (08:27 UTC)
In effect from
Feb 13, 2023, 9:00 PM CST
Expired
Feb 14, 2023, 12:00 PM CST
In force
15 hr
Issued by
NWS Austin/San Antonio, TX

Counties Bandera County, TX, Blanco County, TX, Burnet County, TX, Edwards County, TX, Gillespie County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Llano County, TX, Real County, TX, Travis County, TX, Val Verde County, TX, Williamson County, TX

The radar

The Austin/San Antonio radar (KEWX), 104 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 8.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2023-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2023-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3287 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

814 
WWUS74 KEWX 130827
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
227 AM CST Mon Feb 13 2023

TXZ171>173-183>192-131800-
/O.NEW.KEWX.WI.Y.0003.230214T0600Z-230214T1800Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-
Including the cities of Llano, Burnet, Georgetown, Del Rio, 
Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, 
Blanco, San Marcos, and Austin
227 AM CST Mon Feb 13 2023

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of South Central Texas including the Edwards
  Plateau...Hill Country...and Austin metropolitan area.

* WHEN...From midnight tonight to noon CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
420 
WWUS74 KEWX 131659
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1059 AM CST Mon Feb 13 2023

TXZ171>173-183>192-140100-
/O.EXT.KEWX.WI.Y.0003.230214T0300Z-230214T1800Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-
Including the cities of Llano, Burnet, Georgetown, Del Rio, 
Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, 
Blanco, San Marcos, and Austin
1059 AM CST Mon Feb 13 2023

...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of South Central Texas including the Edwards 
  Plateau...Hill Country...and Austin metropolitan area.

* WHEN...From 9 PM this evening to noon CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
375 
WWUS74 KEWX 140022
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
622 PM CST Mon Feb 13 2023

TXZ171>173-183>192-141200-
/O.CON.KEWX.WI.Y.0003.230214T0300Z-230214T1800Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-
Including the cities of Llano, Burnet, Georgetown, Del Rio, 
Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, 
Blanco, San Marcos, and Austin
622 PM CST Mon Feb 13 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected
  overnight becoming west Tuesday morning.

* WHERE...Portions of South Central Texas including the Edwards 
  Plateau...Hill Country...and Austin metropolitan area.

* WHEN...From 9 PM this evening to noon CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
338 
WWUS74 KEWX 140904
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
304 AM CST Tue Feb 14 2023

TXZ171>173-183>192-141800-
/O.CON.KEWX.WI.Y.0003.000000T0000Z-230214T1800Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-
Including the cities of Llano, Burnet, Georgetown, Del Rio, 
Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, 
Blanco, San Marcos, and Austin
304 AM CST Tue Feb 14 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph becoming
  west.

* WHERE...Portions of South Central Texas including the Edwards 
  Plateau...Hill Country...and Austin metropolitan area.

* WHEN...Now through noon CST.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
207 
WWUS74 KEWX 141755
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1155 AM CST Tue Feb 14 2023

TXZ171>173-183>192-141900-
/O.EXP.KEWX.WI.Y.0003.000000T0000Z-230214T1800Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-
Including the cities of Llano, Burnet, Georgetown, Del Rio, 
Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, 
Blanco, San Marcos, and Austin
1155 AM CST Tue Feb 14 2023

...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY...

The Wind Advisory will be allowed to expire at Noon CST this
afternoon. Widespread advisory level winds have concluded,
although windy conditions will continue through the remainder of 
the afternoon hours today. A few isolated spots in Hill Country 
may continue to observe sustained 20-25 MPH winds with embedded 
gusts to 30-35 MPH through mid-afternoon. Winds will taper
rapidly following sunset this evening.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Feb 12, 10:49 PM CST, 3 hours 38 minutes earlier.

Area forecast discussion, Feb 12, 10:49 PM CST, 3 hours 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
1049 PM CST Sun Feb 12 2023

...New AVIATION...

.SHORT TERM...
(Tonight through Monday night)
Issued at 223 PM CST Sun Feb 12 2023

The upper level ridge over the region last night has flattened today
between the upper level low across the southeast U.S. and upper
level low digging into northern Baja California. Abundant cirrus
will continue to spread from the Pacific across Mexico and into
South Central Texas this afternoon and tonight ahead of the later
upper level system. This, combined with southerly low level flow
having established itself, will lead to warmer lows tonight. Low
temperatures in the 40s are forecast most locations. The NAM is
indicating the possibility of a shallow moisture return early Monday
morning resulting in a window of low stratus along the escarpment.

South to southeasterly low level flow is forecast to strengthen
Monday and Monday night ahead of the the aforementioned system to
the west ejecting east-northeast into Arizona and New Mexico. Mostly
cloudy conditions will continue into Monday with high temperatures
in the mid 60s across the Hill Country and Central Texas and low to
mid 70s south.

The low level jet is forecast to strengthen to 45-55KT Monday night.
Combined with increasing low level moisture, this will likely lead
to some streamer showers beneath a cap through portions of the
southern Edwards Plateau, Hill Country, I-35 corridor, and Coastal
Plains late Monday evening and through the overnight. Best chances
will be north of I-10. There is a slight chance some deeper
convection may try to develop along a Pacific cold front pre-dawn
Tuesday morning across Llano, Burnet, and Williamson counties, where
better large scale forcing and the front weaken the cap. Surface
winds will remain elevated Monday night, and may become windy and
gusty, especially with any precipitation mixing higher momentum
downward

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 223 PM CST Sun Feb 12 2023

Tuesday morning will see clearing skies from the west and for
lingering rain chances to push off to the east by mid-morning as
drier air invades the area with breezy westerly winds behind the
Pacific front. Greatest concerns for Tuesday will be near critical
to critical fire weather given the combination of the breezy west
winds and min RH values into the teens and twenties as afternoon
temperatures will still be able to climb into the 70s behind the
front. Portions of the Southern Edwards Plateau and Rio Grande
Plains could even see the min RH values drop down into the single
digits.

The dry westerly flow then becomes southerly from Tuesday night
through Wednesday in response to another storm system moving into
the Four Corners region. Like the previous night, there will be
another nocturnal low-level jet setting up into Wednesday morning
that could yield to some stronger wind gusts across the higher
terrain within the Hill Country. The southerly flow will result in
very warm conditions on Wednesday but do expect increasing cloud
cover and moisture levels from the coastal plains into the I-35
corridor through the day. Out west where drier air and sun remain
most prevalent, temperatures will soar into the 80s and may even
reach to near 90 degrees along the Rio Grande. With min RH values
again into the teens with moderate wind speeds over the western
zones, elevated to near critical fire weather concerns will again
develop across those areas on Wednesday afternoon.

The next cold front arrives Wednesday night as the upper level
system across the Four Corners slides toward the Central Plains.
While instability develops in advance of this front across our
region, capping will help to limit rain and storm chances across
much of our area. A slight chance for rain showers and/or a storm
could exist along and east of I-35 to the north of Bexar County
after midnight. Greater potential for any strong to severe
convection will be well northeast of our area where the stronger
ascent and dynamics exist with the upper level system. This front
will bring breezy northerly winds and the return of some colder
temperatures in its wake. Highs in the 50s and overnight lows of
near or below freezing for most make a return to close out the
workweek. Temperatures gradually moderate through the weekend as
winds return out of the east-southeast. A few streamer showers
couldn't be ruled out on Sunday with the onshore flow.

&&

.AVIATION...
(06Z TAFS)
Issued at 954 PM CST Sun Feb 12 2023

Mid and high clouds continue to stream across the region this evening
with light southerly flow to near calm conditions. There is a small
chance of some IFR ceilings overnight, but will mention SCT bases
tomorrow morning for the I35 sites. Southeasterly winds will pick up
in speed tomorrow afternoon and evening, with a much better chance of
MVFR ceilings tomorrow night with restrictions likely moving into
the area by 03z Tuesday. Some IFR will then be possible with light
rain by Tuesday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              45  70  57  76 /   0  10  70  20
Austin Bergstrom Intl Airport  42  69  58  75 /   0   0  70  20
New Braunfels Muni Airport     43  71  58  76 /   0   0  50  10
Burnet Muni Airport            42  67  53  72 /   0  10  70  10
Del Rio Intl Airport           48  72  51  79 /   0   0  10   0
Georgetown Muni Airport        42  68  57  74 /   0   0  70  30
Hondo Muni Airport             44  71  55  77 /   0   0  30   0
San Marcos Muni Airport        42  71  58  76 /   0   0  60  10
La Grange - Fayette Regional   42  69  59  75 /   0   0  40  30
San Antonio Intl Airport       45  71  58  76 /   0   0  50   0
Stinson Muni Airport           45  72  59  76 /   0   0  40   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...76
Long-Term...Brady
Aviation...29
Hazardous weather outlook, Feb 12, 1:59 PM CST, 12 hours 28 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Austin/San Antonio TX
159 PM CST Sun Feb 12 2023

TXZ171>173-183>194-202>209-217>225-228-132000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
159 PM CST Sun Feb 12 2023

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Gusty west winds and low humidity will combine to produce critical
fire weather conditions Tuesday afternoon across Val Verde,
Edwards, Kinney, Real, and Uvalde counties. Elevated to near
critical fire weather conditions are possible Tuesday afternoon
over the remainder of the Rio Grande Plains and Hill Country.

Additional fire weather concerns are possible next Thursday as
well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 1:29 PM CSTRed Flag WarningEWXBandera, Dimmit, Edwards, Frio, Gillespie, Kerr and 8 more29 hr

Nearby

Wind Advisories in Texas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.